Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 215, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 12, 2016, 12:13 AM CDT for Ness County, Pawnee County, Rush County, Kansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2016, 12:13 AM CDT (05:13 UTC)
- Expired
- Jul 12, 2016, 1:15 AM CDT
- In force
- 62 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ness County, KS, Pawnee County, KS, Rush County, KS
The radar
The Dodge City radar (KDDC), 104 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2244 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
291
WUUS53 KDDC 120513
SVRDDC
KSC135-145-165-120615-
/O.NEW.KDDC.SV.W.0215.160712T0513Z-160712T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1213 AM CDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSH COUNTY IN CENTRAL KANSAS...
NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 115 AM CDT
* AT 1213 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
ALEXANDER...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LA CROSSE...OTIS...BISON...MCCRACKEN...RUSH CENTER...LIEBENTHAL...
TIMKEN...ALEXANDER...LORETTA...NEKOMA AND HARGRAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3856 9903 3832 9923 3833 9972 3868 9959
3869 9903
TIME...MOT...LOC 0513Z 222DEG 26KT 3838 9952
HAIL...1.25IN
WIND...60MPH
$$
KRUSE3 follow-up statements
056
WWUS53 KDDC 120540
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1240 AM CDT TUE JUL 12 2016
KSC135-120549-
/O.CAN.KDDC.SV.W.0215.000000T0000Z-160712T0615Z/
NESS KS-
1240 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3856 9903 3832 9923 3833 9957 3867 9956
3869 9903
TIME...MOT...LOC 0539Z 231DEG 15KT 3837 9942
$$
KSC145-165-120615-
/O.CON.KDDC.SV.W.0215.000000T0000Z-160712T0615Z/
RUSH KS-PAWNEE KS-
1240 AM CDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR RUSH AND NORTHWESTERN PAWNEE COUNTIES...
AT 1239 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NEKOMA...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...OTIS...BISON...MCCRACKEN...RUSH CENTER...LIEBENTHAL...
TIMKEN...ALEXANDER...LORETTA...NEKOMA AND HARGRAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3856 9903 3832 9923 3833 9957 3867 9956
3869 9903
TIME...MOT...LOC 0539Z 231DEG 15KT 3837 9942
HAIL...1.25IN
WIND...60MPH
$$
KRUSE331
WWUS53 KDDC 120558
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1258 AM CDT TUE JUL 12 2016
KSC145-165-120615-
/O.CON.KDDC.SV.W.0215.000000T0000Z-160712T0615Z/
RUSH KS-PAWNEE KS-
1258 AM CDT TUE JUL 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR SOUTHEASTERN RUSH AND NORTH CENTRAL PAWNEE COUNTIES...
AT 1258 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
RUSH CENTER...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LA CROSSE...OTIS...BISON...RUSH CENTER AND TIMKEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3856 9903 3832 9923 3833 9942 3854 9936
3857 9914
TIME...MOT...LOC 0558Z 228DEG 21KT 3842 9930
HAIL...1.00IN
WIND...60MPH
$$
KRUSE184
WWUS53 KDDC 120610
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
110 AM CDT TUE JUL 12 2016
KSC145-165-120619-
/O.EXP.KDDC.SV.W.0215.000000T0000Z-160712T0615Z/
RUSH KS-PAWNEE KS-
110 AM CDT TUE JUL 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RUSH AND NORTH
CENTRAL PAWNEE COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3856 9903 3832 9923 3833 9942 3854 9936
3857 9914
TIME...MOT...LOC 0609Z 222DEG 26KT 3842 9930
$$
KRUSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:00 AM CDT, 13 minutes earlier.
Area forecast discussion, Jul 12, 12:00 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1200 AM CDT TUE JUL 12 2016 ...Updated Aviation... .SHORT TERM...(This evening through Tuesday) Issued at 157 PM CDT Mon Jul 11 2016 An upper level low will continue to move into Central Canada this afternoon into tonight with its trough axis swinging through the northern Plains. This will help push a cold front farther south into Kansas this afternoon. This front will then become nearly stationary tonight and bifurcate Kansas. Winds ahead of this front will generally be from a southerly direction shifting to more of a north to northeast direction from behind. A few thunderstorms may form along this boundary this evening into the early overnight hours. However, I believe that most of the convection will remain east of the CWA. Otherwise expect a few clouds along and ahead of the boundary. As for temperatures, lows tonight look to range from the lower 60s across northwest Kansas to mid 70s across south central Kansas. Highs tomorrow are anticipated to range from the lower 90s across west central Kansas to upper 90s across south central Kansas. .LONG TERM...(Tuesday night through Monday) Issued at 325 PM CDT Mon Jul 11 2016 An upper level ridge of high pressure will be found across southern portions of the United States through Friday building northward this weekend. This will bring zonal flow (west to east) above the Central Plains through Friday. A few shortwaves are progged to slide above this ridge of high pressure and into the Central High Plains. This will enhance lift across the area as they move through. Towards the surface, an area of low pressure and associated frontal boundary is expected to sit somewhere across western Kansas through Friday then shift northward as a warm front this weekend. A few thunderstorms may form along this boundary in the late afternoon into evening hours with the best chance of measurable precipitation Thursday into Friday. Otherwise expect partly cloudy skies. High pressure builds into the area this weekend into the early part of next week. However, a few thunderstorms can not be ruled out during peak heating into the evening hours. As for temperatures, highs start out in the mid to upper 90s Wednesday then cool off into the upper 80s on Friday. A warming trend returns this weekend into the first part of next week with highs reaching back into the mid to upper 90s. Lows look to generally range from the mid 60s west to mid 70s east. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1200 AM CDT Tue Jul 12 2016 Isolated thunderstorms overnight, but impact on terminals should be minimal and will leave out of the 06z TAFs for now. NE surface winds will prevail through Tuesday morning behind weak frontal boundary near 10 kts. Winds will veer SE toward 00z Wed. Atmosphere expected to become very unstable at the TAF sites Tuesday afternoon, but any convective development will be isolated, and there may be none at all with warm temperatures aloft. As such, left any mention of convection out of the TAFs through Tuesday afternoon. . && .PRELIMINARY POINT TEMPS/POPS... DDC 70 94 70 98 / 20 20 20 10 GCK 68 93 67 97 / 20 10 10 10 EHA 66 96 66 99 / 10 10 10 10 LBL 69 97 69 100 / 10 10 10 10 HYS 69 92 69 95 / 50 10 20 20 P28 74 99 74 100 / 20 20 20 20 && .DDC Watches/Warnings/Advisories... NONE. && SHORT TERM...Hovorka_42 LONG TERM...Hovorka_42 AVIATION...Turner
Hazardous weather outlook, Jul 11, 9:40 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 940 PM CDT MON JUL 11 2016 KSZ030-031-043>046-061>066-074>081-084>090-130245- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 940 PM CDT MON JUL 11 2016 /840 PM MDT MON JUL 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS TONIGHT AND THESE COULD CONTAIN HAIL AS LARGE AS QUARTERS AND WIND GUSTS AS HIGH AS 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM COVERAGE WILL INCREASE THURSDAY THROUGH FRIDAY. SOME STORMS, ESPECIALLY THURSDAY NIGHT, MAY BE STRONG TO SEVERE WITH LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC JF
In the hours before
Special weather statement, Jul 11, 10:17 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1017 PM CDT MON JUL 11 2016 KSZ031-120400- ELLIS KS- 1017 PM CDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ELLIS COUNTY UNTIL 1100 PM CDT... AT 1016 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CATHERINE...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VICTORIA...WALKER...CATHERINE AND EMMERAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3885 9904 3883 9924 3892 9928 3903 9904 TIME...MOT...LOC 0316Z 251DEG 20KT 3889 9919 KRUSE
Special weather statement, Jul 11, 11:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1118 PM CDT MON JUL 11 2016 KSZ044-045-063-064-120515- FINNEY KS-NESS KS-LANE KS-HODGEMAN KS- 1118 PM CDT MON JUL 11 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY... SOUTHEASTERN LANE...SOUTHWESTERN NESS AND NORTHWESTERN HODGEMAN COUNTIES UNTIL 1215 AM CDT... AT 1117 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHEAST OF KALVESTA...MOVING EAST AT 20 MPH. HAIL TO THE SIZE OF NICKELS IS LIKELY. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN FINNEY...SOUTHEASTERN LANE...SOUTHWESTERN NESS AND NORTHWESTERN HODGEMAN COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3815 10029 3828 10035 3837 9998 3816 9988 TIME...MOT...LOC 0417Z 257DEG 19KT 3823 10020 TURNER
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:17 PM CDT | Special Weather Statement | DDC | Ellis | 43 min |
| Jul 11, 10:23 PM CDT | Severe Thunderstorm Warning | DDC | Ellis | 22 min |
| Jul 11, 11:18 PM CDT | Special Weather Statement | DDC | Hodgeman | 57 min |
| Jul 11, 11:22 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness | 53 min |
| Jul 12, 12:07 AM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 46 min |
| Jul 12, 12:37 AM CDT | Special Weather Statement | DDC | Ellis, Trego | 68 min |
| Jul 12, 12:50 AM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 55 min |
| Jul 12, 1:42 AM CDT | Special Weather Statement | DDC | Ellis | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.